- 神経治療学 (ISSN:09168443)
- vol.37, no.4, pp.526-530, 2020 (Released:2021-05-27)
Neuromuscular adverse events (AEs) associated with cancer treatment with immune checkpoint inhibitors (ICIs) include diverse clinical subsets. The general features of neuromuscular AEs have not been elucidated because the frequency is generally low, ranging from 1%–2% of cancer patients undergoing ICIs therapy. The diseases affect the central nervous system, peripheral nerves, neuromuscular junction, and muscle. Disease onset and progression may be rapid with a critical clinical course. The clinical presentation may be different from that of patients unrelated to drugs. Headache, dizziness, and dysgeusia were relatively common and mild treatment–related AEs. In contrast, representative immune–related AEs such as autoimmune encephalitis, demyelinating polyneuropathy, myasthenia, and myositis were serious. There was a tight association between myasthenia, myositis, and myocarditis. There are guidelines for the treatment of neuromuscular immune–mediated AEs. For all but the minimum neurological symptoms, checkpoint inhibitor therapy should be withheld until the nature of the AEs is defined. Immune–modulating medication is generally effective for neuromuscular AEs. Both CD8+ cytotoxic T–cells and autoantibodies are involved in the pathogenesis of neuromuscular AEs. Correct understanding of neuromuscular AEs is required for the best management of cancer patients.